Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2009, 6:58 PM CDT for Lincoln County, Marathon County, Oneida County, Wisconsin. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 24, 2009, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Lincoln County, WI, Marathon County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:19 PM CDT | HAIL 1.75 | 8 W Merrill, WI | |
| Apr 24, 7:20 PM CDT | TSTM WND DMG | Spencer, WI | TREE FELL ONTO HOUSE CAUSING DAMAGE TO HOUSE. POWER LINES DOWN. ALSO NICKEL SIZE HAIL. |
| Apr 24, 7:27 PM CDT | TSTM WND GST 49 | Merrill, WI | AT RRL AWOS |
| Apr 24, 7:50 PM CDT | HAIL 1.75 | 2 N Wausau, WI | AND 40 MPH WINDS. ON HWY 51. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 242358
SVRGRB
WIC069-073-085-250045-
/O.NEW.KGRB.SV.W.0002.090424T2358Z-090425T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT FRI APR 24 2009
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN
LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN
SOUTHERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN
* UNTIL 745 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF TOMAHAWK
TO 13 MILES SOUTHWEST OF SPENCER...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MERRILL...
RIB MOUNTAIN...
WAUSAU...
WESTON...
MOSINEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
&&
LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
4560 8942 4507 8944 4470 8965 4468 9031
4482 9032
TIME...MOT...LOC 2358Z 276DEG 37KT 4546 8955 4459 9034
$$
RDM4 follow-up statements
000
WWUS53 KGRB 250010
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT FRI APR 24 2009
WIC069-073-085-250045-
/O.CON.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
710 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MARATHON...LINCOLN AND SOUTHERN ONEIDA COUNTIES...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOODBORO TO
SPENCER...MOVING NORTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
PONIATOWSKI...IRMA...HARRISON...HAMBURG...JEFFRIS...STRATFORD...RIB
FALLS...LITTLE CHICAGO...FENWOOD AND ROZELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. STAY AWAY
FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY
SHELTER.
&&
LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
4560 8942 4507 8944 4470 8965 4468 9031
4482 9032
TIME...MOT...LOC 0010Z 246DEG 29KT 4557 8949 4470 9029
$$
RDM000
WWUS53 KGRB 250025
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT FRI APR 24 2009
WIC069-073-085-250045-
/O.CON.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
725 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MARATHON...LINCOLN AND SOUTHERN ONEIDA COUNTIES...
AT 722 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE HAIL...
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF JEFFRIS TO SPENCER...MOVING NORTHEAST AT 35
MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
STRATFORD...RIB FALLS...LITTLE CHICAGO...JEFFRIS...MERRILL...
ROZELLVILLE...MARATHON CITY...BLOOMVILLE...PINE RIVER AND GLEASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED 5 MILES WEST OF MERRILL.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT YOURSELF AND YOUR PROPERTY.
&&
LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
4560 8942 4507 8944 4470 8965 4468 9031
4482 9032
TIME...MOT...LOC 0025Z 246DEG 29KT 4562 8934 4472 9017
$$
RDM000
WWUS53 KGRB 250034
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT FRI APR 24 2009
WIC069-073-085-250045-
/O.CON.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
734 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MARATHON...LINCOLN AND SOUTHERN ONEIDA COUNTIES...
AT 732 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF JEFFRIS TO STRATFORD...MOVING NORTHEAST AT
25 MPH. DAMAGE TO A HOME AND TREES WERE REPORTED AROUND SPENCER AT
725 PM.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ROZELLVILLE...MERRILL...BLOOMVILLE...MARATHON CITY...GLEASON AND PINE
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
4560 8942 4507 8944 4470 8965 4468 9031
4482 9032
TIME...MOT...LOC 0034Z 232DEG 24KT 4565 8926 4475 9009
$$
RDM000
WWUS53 KGRB 250045
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT FRI APR 24 2009
WIC069-073-085-250053-
/O.EXP.KGRB.SV.W.0002.000000T0000Z-090425T0045Z/
ONEIDA WI-LINCOLN WI-MARATHON WI-
745 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARATHON...WESTERN
LINCOLN AND SOUTHERN ONEIDA COUNTIES EXPIRES AT 745 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF
THE AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 4513 9011 4513 9005 4522 9005 4559 8980
4560 8942 4507 8944 4470 8965 4468 9031
4482 9032
TIME...MOT...LOC 0043Z 232DEG 24KT 4569 8919 4479 9002
$$
TDHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:41 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 24, 3:41 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT FRI APR 24 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY. THREAT OF SEVERE THUNDERSTORMS IS THE PRIMARY CONCERN TONIGHT AS COLD FRONT SLOWLY APPROCHES FROM THE NORTHWEST. UPPER FLOW IS SOUTHWESTERLY...SO FRONT WILL MOVE SLOWLY THROUGH THE FORECAST AREA TONIGHT AND SATURDAY. PRETTY GOOD CAP IN PLACE ACROSS THE REGION DURING THE LATE AFTERNOON AND EARLY EVENING SO IT WILL LIKELY BE DUSK FOR THINGS GET GOING. THINK WIND DAMAGE MOST LIKELY THREAT WITH THE STORMS AS WIND FIELD IS GENERALLY UNIDIRECTIONAL ABOVE LOW LEVEL INVERSION. 500MB TEMPERATURES ARE NOT EXPECTIONALLY COLD FOR THIS TIME OF THE YEAR SO DO NOT EXPECT REALLY BIG HAIL. FRONT MOVES SLOWLY INTO SOUTHERN WISCONSIN SATURDAY WITH POST FRONTAL SHOWERS AND THUNDERSTORMS OVER MUCH OF OUR FORECAST AREA. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS APPEAR TO BE IN BETTER THAN AVERAGE AGREEMENT...AND SHOW PERSISTENT RIDGING OVER THE EASTERN PACIFIC...TROUGHING ACROSS THE WESTERN CONUS...AND RIDGING OVER EASTERN NORTH AMERICA. THIS PATTERN IS USUALLY A FAIRLY ACTIVE ONE FOR THE GREAT LAKES REGION...AND THIS IS LOOKING TO BE NO EXCEPTION. MAIN FORECAST CONCERNS REVOLVE AROUND PRECIP AND CONVECTION POTENTIAL SUNDAY AND MONDAY...AND ALSO BY THE END OF THE NEXT WORK WEEK. THE 00Z ECMWF IS SLIGHTLY MORE ALIGNED THAN THE 06Z GFS WITH THE 00Z GFS ENSEMBLE...SO WILL PUT MORE STOCK INTO ITS SOLUTION WED-FRI...OTHERWISE...A BLEND OF THE 06Z GFS AND 00Z ECMWF SHALL DO. SATURDAY NIGHT...850MB BAROCLINIC ZONE GETS HUNG UP ACROSS THE SOUTHERN GREAT LAKES AS IT LOSES ITS SOUTHWARD PUSH AS A RESULT OF A NORTHERN STREAM SHORTWAVE SWINGING NORTHEAST OVER QUEBEC. WITH ITS FGEN AND ISENTROPIC ASCENT NEARBY...THE CHANCE FOR SHOWERS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA DURING THE EVENING. THE NORTHERN HALF MAY TURN OUT TO BE DRY...DEPENDING ON WHERE EXACTLY THIS FRONT GETS HUNG UP...WITH HIGH PRESSURE SKIRTING ACROSS THE NORTHERN GREAT LAKES FEEDING DRY AIR INTO THE AREA. AS ADDITIONAL SHORTWAVE ENERGY EMERGES FROM THE ROCKIES...STRENGTHENING RETURN FLOW WILL PUSH THE FRONT NORTHWARD OVERNIGHT...PUSHING PRECIP CHANCES FARTHER NORTH. CURRENT GRIDS HAVE THIS HANDLED NICELY AND WILL ONLY MAKE A FEW TWEAKS. ALSO AGREE THAT THUNDER CHANCES LOOK PRETTY MEAGER...DUE TO LIMITED INSTABILITY WITH A WARM NOSE CENTERED AROUND 700MB. THERE ARE STEEP LAPSE RATES ABOVE 700MB...BUT MUCH OF THE FORCING IS BELOW THIS HEIGHT. WILL SNEAK ISOLATED THUNDER WORDING ACROSS THE SOUTH IN CASE A STORM ADVECTS INTO THE REGION FROM THE SOUTHERN PART OF THE STATE...WHERE THERE WILL BE MORE INSTABILITY OVERNIGHT. SUNDAY...H850 WARM FRONT WILL CONTINUE TO SHIFT FROM SOUTH TO NORTH ACROSS THE FORECAST AREA AS LOW PRESSURE MOVES ACROSS THE MID MISSOURI RIVER VALLEY. ISENTROPIC ASCENT WILL CONTINUE FOR MUCH OF THE DAY...LEADING TO AMPLE CLOUD COVER AND LIKELY SHOWERS. AGAIN...THE LOWERING CAP WILL CUT OFF SB CONVECTION...BUT WILL ALSO LEAD TO INCREASING CHANCES OF ELEVATED CONVECTION IN CONJUNCTION WITH STEEP MID-LEVEL LAPSE RATES GREATER THAN 7 C/KM. IN ADDITION...850MB THETAE AXIS WILL APPROACH THE WESTERN FORECAST AREA DURING THE AFTERNOON...WHICH IS WHERE THE BEST INSTABILITY WILL RESIDE (STILL ONLY 100-300 J/KG OF CAP LIFTED FROM 850MB). SO THIS STILL LOOKS TO BE MORE OF A RAIN PRODUCER GIVEN PWATS APPROACHING 1.50 INCHES AND K INDICES APPROACHING 35C WITHIN THIS THETAE AXIS. SUNDAY NIGHT...LOW PRESSURE MOVES ACROSS FAR NW WISCONSIN INTO LAKE SUPERIOR WITH ITS COLD FRONT CROSSING ALL BUT THE FAR EASTERN PART OF THE STATE. ALTHOUGH THE 850MB THETAE AXIS MOVES ACROSS THE AREA AHEAD OF THE FRONT...MUCH OF THE ELEVATED INSTABILITY IS LOST DURING THE EVENING...WHICH WILL LEAD TO A DIMINISHING OF ANY THUNDERSTORMS MOVING ACROSS THE WESTERN FORECAST AREA. BY THE TIME THE MORNING APPROACHES...ALL THAT MAY BE LEFT IS A BROKEN BAND OF SHOWERS. WILL INCREASE POPS SUNDAY NIGHT GIVEN THE AVAILABLE MOISTURE AND INITIAL INSTABILITY ACROSS THE WEST. MONDAY THROUGH FRIDAY....SHORTWAVE DRIVEN LOW PRESSURE SYSTEM WILL BE EXITING NE ACROSS LAKE SUPERIOR INTO ONTARIO...WHILE ITS ASSOCIATED COLD FRONT WILL BE DROPPING SOUTHEAST ACROSS EASTERN AND SOUTHERN WISCONSIN ON MONDAY. BOTH THE GFS AND ECMWF POINT TOWARDS THE LOW LEVEL JET AHEAD OF THE COLD FRONT BEING LOCATED TO OUR SOUTH AND EAST BY 12Z MON...SO WONDER IF THUNDER IS EVEN POSSIBLE AT THIS TIME. WILL TAKE INTO ACCOUNT SOME TIMING UNCERTAINTY AND KEEP THE THUNDER MENTION ACROSS THE EAST. OTHERWISE...SOME SHOWERS REMAIN POSSIBLE MONDAY MORNING ACROSS THE EASTERN HALF OF THE FORECAST AREA...BUT SHOULD BE SEEING SOME DRYING BY AFTERNOON. A FEW SHOWERS MAY LINGER INTO MONDAY NIGHT ACROSS THE SE. HIGH PRESSURE THEN BUILDS IN FOR LATE MONDAY NIGHT THROUGH WEDNESDAY. SOME LOW RH/S ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY WITH DRY NE OR EAST FLOW...AND WILL LOWER DEWPOINTS. BUT HIGHS AT THIS TIME SHOULD ONLY REACH INTO THE 50S TO AROUND 60. BY WEDNESDAY NIGHT...RETURN FLOW WILL STRENGTHEN OVER THE CENTRAL PLAINS AND LIFT A WARM FRONT NORTHWARD INTO THE SOUTHERN GREAT LAKES. CLOUDS WILL BE ON THE INCREASE ACROSS NORTHERN WISCONSIN...BUT WILL HAVE TO CONTEND WITH DRY EAST OR NE FLOW DOWN LOW. WILL STICK WITH CONTINUITY AND HOLD OFF ON PRECIP CHANCES UNTIL THURSDAY WHEN STRONGER FORCING ARRIVES VIA THE WARM FRONT. THE FRONT IS PROGGED TO STALL ACROSS THE SOUTHERN GREAT LAKES WITH SOME EVIDENCE OF A WAVE TRAVELING ALONG THE BAROCLINIC ZONE...WHICH WILL KEEP THUNDER CHANCES GOING THROUGH FRIDAY. && .AVIATION...VFR WEATHER WILL GIVE WAY TO MVFR AND IFR CONDITIONS AS THUNDERSTORMS ARRIVE FROM NORTHWEST TO SOUTHEAST LATER TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MPC
Hazardous weather outlook, Apr 24, 3:49 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CDT FRI APR 24 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 349 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL ACROSS NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND A THREAT OF LARGE HAIL AND DAMAGING WINDS OVER MUCH OF NORTH CENTRAL... CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. THE STORMS WILL DEVELOP ALONG AND NORTH OF A COLD FRONT AS IT MOVES THROUGH THE REGION THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AT TIMES FROM SATURDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE ADDITIONAL CHANCES OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL...CENTRAL AND NORTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING. LMZ521-522-541>543-252100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 349 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF GREEN BAY AND NORTHWEST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG MAY LIKELY DEVELOP TONIGHT AS LOW LEVEL MOISTURE ADVECTS ACROSS THE COLD WATERS OF LAKE MICHIGAN. THE FOG MAY BE DENSE AT TIMES. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF MARINE FOG WILL CONTINUE INTO SATURDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SATURDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. THERE ARE ADDITIONAL CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. TSK/RE
In the hours before
Special weather statement, Apr 24, 5:51 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 551 PM CDT FRI APR 24 2009 WIZ005-010-018-242330- LINCOLN-ONEIDA-VILAS- 551 PM CDT FRI APR 24 2009 ...THUNDERSTORM THREAT FOR NORTHWESTERN LINCOLN...SOUTHWESTERN VILAS AND WESTERN ONEIDA COUNTIES BY 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUFFALO TO STANLEY TO HANNIBAL...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WARNING COULD BE NEEDED IF THE STORMS STRENGTHEN. RDM
Special weather statement, Apr 24, 6:29 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 629 PM CDT FRI APR 24 2009 WIZ010-018-250015- LINCOLN-ONEIDA- 629 PM CDT FRI APR 24 2009 ...THUNDERSTORM THREAT FOR NORTHERN LINCOLN AND SOUTHERN ONEIDA COUNTIES UNTIL 715 PM CDT... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRIPOLI TO 19 MILES WEST OF CHELSEA...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORMS WATCH IS IN EFFECT UNTIL 11 PM. RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:25 PM CDT | Small Craft Advisory | GRB | 15 hr | |
| Apr 24, 6:44 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.